Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 450, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2001, 11:13 PM CDT for Garfield County, Oklahoma. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 16, 2001, 11:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 51 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 11:18 PM CDT | Hail 0.88 | Drummond, OK | |
| Jun 16, 11:18 PM CDT | Hail 0.75 | Covington, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2952 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:13 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 16, 10:13 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1013 PM CDT SAT JUN 16 2001 THUNDERSTORMS WHICH FORMED ACROSS SOUTHWEST KANSAS EARLIER ALONG THE DRYLINE HAVE NOW EVOLVED INTO A SEMI-ORGANIZED CLUSTER NOW ACROSS NORTHERN OKLAHOMA. DESPITE THE LOSS OF DAYTIME HEATING THESE STORMS HAVE SUSTAINED THEIR INTENSITY AS THEY MAINTAINED STRONG STORM RELATIVE FLOW DUE TO AN ADEQUATE COLD POOL AND STRONG SOUTHEAST LOW LEVEL FLOW. LATEST ANALYSIS INDICATE LOW LEVEL JET HAS ALREADY STRENGTHENS TO 35 TO 40 KNOTS AHEAD OF THE THUNDERSTORM COMPLEX. IN ADDITION LATEST GUIDANCE SHIFTS THE MID LEVEL RIDGE CURRENTLY OVER NEW MEXICO FARTHER WEST RESULTING IN NORTHERLY 500 MB FLOW BETWEEN 06-12Z. SHEAR VALUES OF 35 TO 30 KNOTS BETWEEN 0-6 KM WILL LIKELY SUSTAIN A FEW SEVERE STORMS AT LEAST FOR 2 OR 3 MORE HOURS...WITH THE LATEST ETA SUGGESTING AREAS NORTH OF INTERSTATE 40 WILL HAVE THE BEST CHANCE FOR SEVERE STORMS BEFORE ENTERING WEAKER MID LEVEL FLOW FARTHER SOUTH. PLAN TO UPDATE HAZARDOUS WEATHER OUTLOOK TO INCLUDE SLIGHT RISK OVERNIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 40...UP TO THE THUNDERSTORM COMPLEX. ZONE UPDATES WILL ALSO BE ISSUED SHORTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 16, 8:17 PM CDT, 2 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 17 N MOORELAND OK .75 INCH HAIL
06/16/01 WOODWARD REPORTED BY PUBLIC
AT ALABASTER CAVERNS
STATE PARK
KTLocal storm report, Jun 16, 8:40 PM CDT, 2 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 0.H5 WSW CHEROKEE OK 61 MPH WIND GUST
06/16/01 ALFALFA RECORDED BY OKLAHOMA
MESONET
KTLocal storm report, Jun 16, 9:07 PM CDT, 2 hours 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/16/01 WOODWARD PUBLIC REPORT
KTLocal storm report, Jun 16, 9:46 PM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 3 N QUINLAN OK .75 INCH HAIL
06/16/01 WOODWARD 60-65 MPH WINDS
ESTIMATED ALSO
PUBLIC REPORT
0920 PM BLACKWELL OK 61 MPH WIND GUST
06/16/01 KAY MEASURED BY CABLE
COMPANY
0930 PM 19 NNW CHESTER OK .75 INCH HAIL
06/16/01 MAJOR PUBLIC REPORT
0940 PM 21 S ALVA OK 70 MPH WIND GUST
06/16/01 WOODS ESTIMATED BY PUBLIC
KTLocal storm report, Jun 16, 10:30 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM FAIRVIEW OK 1.00 INCH HAIL
06/16/01 MAJOR RPT BY SHERIFFS OFFICE
CWSpecial weather statement, Jun 16, 10:36 PM CDT, 37 minutes before
OKZ004>048-050>052-TXZ083>090-170530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1036 PM CDT SAT JUN 16 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE MIDDLE OF THE NIGHT ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY NORTH OF A LINE FROM ANADARKO...TO NORMAN...TO SEMINOLE...TO NEAR A LINE FROM FAIRVIEW...TO ENID... TO PERRY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ONE VERY LARGE SEVERE THUNDERSTORM OVER MAJOR COUNTY LIKELY CONTAINS GOLF BALL SIZE HAIL AND WIND GUSTS TO 75 MPH. THIS STORM... AND PERHAPS OTHER INTENSIFYING STORMS DEVELOPING ACROSS NORTHERN OKLAHOMA ARE EXPECTED TO MOVE SOUTH TO SOUTHEAST AT 20 MPH FOR SEVERAL MORE HOURS...BEFORE ENTERING A LESS FAVORABLE ENVIRONMENT... CAUSING THEM TO WEAKEN. SOME OF THESE STORMS HAVE TO POTENTIAL TO PRODUCE AN UNUSUALLY LARGE PATH OF DESTRUCTIVE HAIL AND DAMAGING WINDS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 63 min |
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 35 min |
| Jun 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 65 min |
| Jun 16, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 51 min |
| Jun 16, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major | 50 min |
| Jun 16, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 66 min |
| Jun 16, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.